• Users Online: 152
  • Print this page
  • Email this page
CASE REPORT
Year : 2014  |  Volume : 5  |  Issue : 3  |  Page : 300-302

Disseminated nocardiosis in a patient on infliximab and methylprednisolone for treatment-resistant Sweet's syndrome


1 Department of Internal Medicine, University of Texas Medical Branch, Galveston, Texas, USA
2 Department of Dermatology, Scott and White Healthcare, Temple, Texas, USA

Correspondence Address:
Katherine Fiala
Department of Dermatology, Scott and White Healthcare, 409 West Adams Street, Temple, TX 76501
USA
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/2229-5178.137782

Rights and Permissions

A 62-year-old white man with a 10-year history of treatment-refractory Sweet's syndrome was admitted to the hospital with the onset of purpuric lesions. Methylprednisolone and infliximab were administered. Our patient developed disseminated Nocardia infection and eventually succumbed. Opportunistic infections such as Nocardia have been associated with infliximab and other tumour necrosis factor (TNF)-α inhibitors. The astute clinician should be aware of the risk of rare opportunistic infections, particularly in patients on TNF-α inhibitors and systemic corticosteroids.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed1052    
    Printed24    
    Emailed0    
    PDF Downloaded225    
    Comments [Add]    

Recommend this journal